Drought, Rock
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Rock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.675, -96.253 (the zone’s center; the record gives no point)
Severe (D2) drought persisted through December.
Lack of significant precipitation maintained drought status during December.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Lack of significant precipitation maintained drought status during December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Nov 30, 10:25 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1025 PM CST Mon Nov 30 2020 .SHORT TERM...(This Evening through Tuesday Night) Issued at 251 PM CST Mon Nov 30 2020 Quiet weather continues as upper level ridging aloft dominates the air column over the region. As the ridge weakens, an inverted trough begins to slide towards the region which will turn our surface winds south/southeasterly during the overnight hours. As the cooler airmass remains in place, radiational cooling will allow temperatures to drop down into the teens, which is our climatologically normal for this time of the year. After sunrise, the south/southeasterly winds will sneak in some slightly warmer air, with temperatures expected to top out in the lower 40s. As the upper level jet dives southwards over the central rockies, the upper level low will wobble its way southwards which will send multiple vorticity lobes across the area. While this will largely only result in increased cloud coverage for most, the low amounts of moisture in the air does give way to a small chance that this could result in a few flurries near Brule/Gregory/Charles Mix county. .LONG TERM...(Wednesday through Monday) Issued at 251 PM CST Mon Nov 30 2020 Chances for flurries will decrease for the aforementioned counties by mid morning, with nothing more than a trace expected. Ensemble guidance supports this, showing less than a 30% chance of seeing any measurable precipitation for this event. As the previous upper level low moves eastwards, an upper level high develops over the northeast corner of the CONUS. This will continuously send dry air towards the region, while also keeping any moisture from reaching us. As the snowpack continues to not develop, temperatures are expected to remain above average into next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1023 PM CST Mon Nov 30 2020 VFR conditions expected through the TAF period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...APT LONG TERM...APT AVIATION...JM
Hazardous Weather Outlook National Weather Service Sioux Falls SD 508 PM CST Mon Nov 30 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-012315- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 508 PM CST Mon Nov 30 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
Severe (D2) drought persisted through December.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2020Every state in 2020This day in weather historyWarnings in Minnesota, December 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 930356.